MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 18 CERE 10MMX34CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 18 CERE 10MMX34CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC418103430
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 10mmx34cm presidio 18 cere coil (pc418103430, l14456) stretched in the echelon 10 microcatheter (mc).The physician found the coil couldn¿t advance in microcatheter, then pulled it back outside of the patient with the microcatheter together.Changed to a new catheter (still use an echelon 10) and a new 10mm x 20mm competitor¿s coil to complete the operation successfully.After the operation, the physician pulled the problem coil out of the previous microcatheter, and found the coil already stretched.No patient injured was reported.The target position was lost, because the micro catheter was pulled out side of the patient¿s body and changed to a new catheter.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 10mmx34cm presidio 18 cere coil ((b)(4), l14456) stretched in the echelon 10 microcatheter (mc).The physician found the coil couldn¿t advance in the microcatheter, then pulled it back outside of the patient with the microcatheter together.Changed to a new catheter (still used an echelon 10) and a new 10mm x 20mm competitor¿s coil to complete the operation successfully.After the operation, the physician pulled the problem coil out of the previous microcatheter, and found the coil already stretched.No patient injury was reported.The target position was lost, because the micro catheter was pulled out side of the patient¿s body and changed to a new catheter.One non-sterile unit presidio 18 cere 10mmx34cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and several kinks were found.The introducer was inspected, and it was found partially zipped and kinked.The re-sheathing tool was inspected, and it was found in good conditions.The v-notch was inspected under microscope and no damages were noted on it.The distal outer sheath had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated.The embolic coil was not returned for evaluation.The functional analysis could not be performed due to the conditions of the received device (dpu-several kinked, introducer-kinked).A manufacturing record evaluation was performed for the finished device l14456 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - impeded in microcatheter with loss of cerebral target position¿ was not able to evaluate due the conditions of the received device (dpu-several kinked, introducer-kinked).The complaint reported by the customer ¿coil - unraveled/stretched-in microcatheter¿ was not able to be confirmed.The embolic coil was not returned for evaluation.The kinked condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
PRESIDIO 18 CERE 10MMX34CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9217967
Report Number3008114965-2019-01208
Device Sequence Number13989653
Product Code HCG
UDI-Device Identifier00878528003229
UDI-Public00878528003229
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberPC418103430
Device Lot NumberL14456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Initial Date Received by Manufacturer 09/29/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONICS ECHELON 10 MICROCATHETER